Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from hypothyroidism and got melesma on face. Suggest some proper treatment

Hello , Dr i am suffering from hypothyrodism since 5yrs have been under treatment my thyroid bcms normal but after 4to 6 mnths it rises my Dr. changes d medicine but again the same problem repeats my weight is 80 and my age is 32. please help as i hve several problems related to this my skin and hair texture has changed have also got melesma on my face.
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello there!
thank you for asking . I read your query and i want you to know that hypothyroidism management is the game of hormones which you need to play very carefully neither to exceed to avoid excacerbations like Tachycardia
Palpitations,Atrial fibrillation,Nervousness,Tiredness,Headache, Increased excitability,Sleeplessness,Tremors, Possible angina etc and also avoiding under treatment with thyroixine to avoid subclinical hypothyroidisms or myxedemas or other hypothyroid complications like myxedema coma etc.
be cautious when engaging in an activity that poses a risk of injury (eg, operating presses or heavy equipment and driving).
Take iodine in diet 150 ug a day minimum. Avoid contact sports and heavy physical labor.
Avoid pregnancies to be on the safer road or if necessary be in top obstetricians hannds with constant watch by endocrinologists.
Now Melesma/ Chloasma. That can be because of thyroid dysfunction but many other conditions can do that too. like Oral contraceptives, pregnancy, cosmetics, sun exposure, etc. The pigment of melasma develops gradually, and resolution is also gradual. cryotherapy, medium-depth chemical peels, lasers) can help quick but they have adverse effects.
I recommend combination treatment with Triple Combination cream followed by laser treatment (1064-nm Q-switched Nd:YAG) it is effective, with no adverse effects.
Regardless of the treatments used, all will fail if sunlight is not strictly avoided. Prudent measures to avoid sun exposure include hats and other forms of shade combined with the application of a broad-spectrum sunscreen at least daily. Sunscreens containing physical blockers, such as titanium dioxide and zinc oxide, are preferred over chemical blockers because of their broader protection. UV-B, UV-A, and visible light are all capable of stimulating melanogenesis.
But you should remember it will resolve gradually over months.Provided the stimuli are gone in your case Hypothyroidism or sun exposure.

Here is the list of medications you can select from

1-Depigmenting agents
Hydroquinone (Claripel cream with sunscreens)

2-Antibiotic agents
Azelaic acid (Azelex) Cream 20%

Tretinoin topical (Avita, Retin-A)

But above all you need a team of endocrinologists, Dermatologists and General physicians to manage more pressing concerns and allied troubles to keep you healthy.

Hope i was of some help.

Take some good care of your self.

Dr S Khan
Answered: Wed, 20 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor